Alert archive / Kansas / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 253, NWS Goodland, KS

August 7, 2011Logan County, Thomas County, Kansas

NWS Goodland, KS issued this severe thunderstorm warning at Aug 7, 2011, 6:40 AM CDT for Logan County, Thomas County, Kansas. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 7, 2011, 6:40 AM CDT (11:40 UTC)
Expired
Aug 7, 2011, 7:20 AM CDT
In force
40 min
Issued by
NWS Goodland, KS
Area
Storm-based polygon
Hail
1.25 in
Wind
60.0 mph

Counties Logan County, KS, Thomas County, KS

The radar

The Goodland radar (KGLD), 64 km from the middle of the area, began a volume at 11:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 11.7 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2011-08-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2320 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2011-08-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 36 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2320 J/kg
Mixed-layer CIN
-15 J/kg
Mixed-layer LCL
2220 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
36 m²/s²
0-3 km storm-relative helicity
54 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

945 
WUUS53 KGLD 071140
SVRGLD
KSC109-193-071230-
/O.NEW.KGLD.SV.W.0253.110807T1140Z-110807T1230Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GOODLAND KS
640 AM CDT SUN AUG 7 2011

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN LOGAN COUNTY IN WEST CENTRAL KANSAS...
  SOUTHERN THOMAS COUNTY IN NORTHWEST KANSAS...

* UNTIL 730 AM CDT

* AT 635 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING HALF DOLLAR SIZE HAIL...
  AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 6
  MILES NORTH OF WINONA...AND WAS MOVING EAST AT 30 MPH.

* LOCATIONS IMPACTED INCLUDE...
  RUSSELL SPRINGS...MONUMENT AND OAKLEY.

THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 69 AND 75.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3920 10081 3876 10085 3903 10143 3928 10131
TIME...MOT...LOC 1141Z 284DEG 26KT 3913 10117
WIND...HAIL 60MPH 1.25IN
$$

JRM
3 follow-up statements
972 
WWUS53 KGLD 071149
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
549 AM MDT SUN AUG 7 2011

KSC109-193-071230-
/O.CON.KGLD.SV.W.0253.000000T0000Z-110807T1230Z/
THOMAS KS-LOGAN KS-
649 AM CDT SUN AUG 7 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN LOGAN
AND SOUTHERN THOMAS COUNTIES UNTIL 730 AM CDT...

AT 645 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING HALF DOLLAR SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 6 MILES
NORTHEAST OF WINONA...AND WAS MOVING SOUTHEAST AT 30 MPH.

LOCATIONS IMPACTED INCLUDE...
  RUSSELL SPRINGS...MONUMENT AND OAKLEY.

THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 69 AND 75.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3920 10081 3876 10085 3903 10143 3928 10131
TIME...MOT...LOC 1149Z 299DEG 25KT 3909 10111
WIND...HAIL 60MPH 1.25IN
$$

JRM
008 
WWUS53 KGLD 071203
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
603 AM MDT SUN AUG 7 2011

KSC193-071213-
/O.CAN.KGLD.SV.W.0253.000000T0000Z-110807T1230Z/
THOMAS KS-
703 AM CDT SUN AUG 7 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN THOMAS COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 3893 10120 3913 10123 3914 10081 3876 10085
TIME...MOT...LOC 1203Z 299DEG 25KT 3904 10100
$$

KSC109-071230-
/O.CON.KGLD.SV.W.0253.000000T0000Z-110807T1230Z/
LOGAN KS-
703 AM CDT SUN AUG 7 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
LOGAN COUNTY UNTIL 730 AM CDT...

AT 658 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
MONUMENT...AND WAS MOVING SOUTHEAST AT 30 MPH.

LOCATIONS IMPACTED INCLUDE...
  OAKLEY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3893 10120 3913 10123 3914 10081 3876 10085
TIME...MOT...LOC 1203Z 299DEG 25KT 3904 10100
WIND...HAIL 60MPH 1.00IN
$$

JRM
120 
WWUS53 KGLD 071220
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
620 AM MDT SUN AUG 7 2011

KSC109-071230-
/O.CAN.KGLD.SV.W.0253.000000T0000Z-110807T1230Z/
LOGAN KS-
720 AM CDT SUN AUG 7 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN LOGAN COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR 
PROPERTY...HOWEVER SMALL HAIL UP TO DIME SIZE IS STILL POSSIBLE WITH 
THIS THUNDERSTORM.

LAT...LON 3893 10120 3913 10123 3914 10081 3876 10085
TIME...MOT...LOC 1220Z 299DEG 25KT 3898 10087
$$

JRM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 7, 3:25 AM CDT, 3 hours 15 minutes earlier.

Area forecast discussion, Aug 7, 3:25 AM CDT, 3 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
225 AM MDT SUN AUG 7 2011

.DISCUSSION...
224 AM MDT SUN AUG 7 2011

04Z WATER VAPOR IMAGERY CONTINUED TO INDICATE ZONAL FLOW ALOFT
ACROSS THE AREA WITH SOME SHORT WAVE RIDGING APPARENT ON RUC
ANALYSIS ACROSS WYOMING. AT THE SFC...WEAK SFC WINDS MADE FRONTAL
ZONE DIFFICULT TO MAKE OUT...BUT APPEARED TO RUN ROUGHLY FROM A KLNK
TO KLAA LINE.

PRECIPITATION CHANCES AND TEMPERATURES WILL BE PRIMARY CONCERN
THROUGH THE MIDDLE OF THE WEEK AS FAIRLY ACTIVE PATTERN CONTINUES.

TODAY-TONIGHT...INITIAL CONCERNS FOR THE PERIOD WILL BE POTENTIAL FOR
OVERNIGHT THUNDERSTORMS TO CONTINUE THROUGH THE MORNING HOURS AS
WELL AS FOR DEVELOPMENT OF FOG. NOT SEEING A LOT IN THE WAY OF FOG
DEVELOPMENT CURRENTLY...BUT WITH TDS AROUND 70...LIGHT WINDS AND
SOME WEAK CONVERGENCE ALONG FRONTAL ZONE...CANNOT RULE OUT FOG AT
THIS TIME...BUT WILL WAIT AND SEE HOW THINGS DEVELOP THROUGH THE
NIGHT. FOR PRECIPITATION CHANCES...DOES APPEAR TO BE SOME MODERATE
ELEVATED INSTABILITY DURING THE MORNING HOURS IN AREA OF BROAD H
7-H6 WAA. WHILE POTENTIAL INSTABILITY IS THERE...QUITE A BIT OF CINH
AS WELL AND WITH HIGH RES SHORT TERM GUIDANCE NOT REALLY SHOWING
MUCH DEVELOPMENT DO NOT THINK GOING ANY HIGHER THAN ISOLATED IS
WARRANTED AT THIS TIME. YESTERDAYS FRONTAL ZONE WILL REMAIN PRIMARY
FOCUS FOR THUNDERSTORM DEVELOPMENT DURING THE AFTERNOON AND EVENING
WITH FAIRLY STRONG AREA OF INSTABILITY ALONG AND NORTH OF THIS AREA.
GENERAL CONSENSUS IS FOR THIS FRONT TO RUN ACROSS CENTRAL PORTION OF
THE CWA...AND GIVEN EXPECTED SFC FLOW THINK STORMS WILL FORM ALONG
FRONT ITSELF AND ALSO TO THE NORTH ACROSS HIGHER ELEVATIONS AND
DRIFT EAST WITH TIME. LIMITED COVERAGE YESTERDAY GIVES A FEW
CONCERNS ABOUT COVERAGE BUT WITH WEAKER CINH...STRONGER SHEAR TO
ORGANIZE STORMS AND MUCH STRONGER LARGE SCALE SUPPORT OVERNIGHT
THINK KEEPING POPS IN THE 30-50 RANGE WARRANTED DESPITE NOTED
DIFFERENCES IN LATEST GUIDANCE...ALTHOUGH WILL WAIT TO SEE LATEST
ENSEMBLE DATA BEFORE MAKING A FINAL CALL. STILL APPEARS TO BE QUITE
A LARGE SPREAD WITH RESPECT TO TEMPERATURES THIS AFTERNOON WITH
NEARLY 10 DEGREES DIFFERENCE BETWEEN SREF AND GEFS MEANS. WITH
OUTFLOW WORKING ITS WAY SOUTH POSSIBLY REINFORCING THE FRONTAL
ZONE...SEEMS REASONABLE THAT FRONT WILL MOVE SOUTH OVER THE NEXT
SEVERAL HOURS...POTENTIALLY RESULTING IN A STRONG TEMP GRADIENT
TODAY. HAVE A FEW DOUBTS THOUGH ABOUT THE MAGNITUDE OF COLD AIR
NORTH OF FRONT THOUGH AS IT VERY LITTLE IMPACT ON TEMPS YESTERDAY
AND MIXED LAYER TEMPS TO THE SOUTH WOULD SUPPORT TEMPS SIMILAR TO
YESTERDAY.

MONDAY-MONDAY NIGHT...SHORT WAVE TROUGH ASSOCIATED WITH SUNDAY NIGHT
PRECIPITATION WILL RAPIDLY DRIFT TO THE SOUTH DURING THE MORNING
HOURS...WITH DEEP CAA BEHIND IT BRINGING A PERIOD OF SUBSIDENCE TO
MUCH OF THE AREA DURING THE MORNING HOURS. THINK HOLDING ONTO POPS
DURING THE EARLY MORNING HOURS TO ACCOUNT FOR TIMING
DIFFERENCES...BUT THINK ANY LINGERING PRECIPITATION WILL END AS
TROUGH DRIFTS TO THE SOUTHEAST. POINT SOUNDINGS SUGGEST THAT SFC
HEATING MAY BE ENOUGH TO REMOVE MOST AFTERNOON CINH AND COULD
POTENTIALLY ALLOW FOR A FEW DIURNALLY DRIVEN STORMS TO
INITIATE...BUT WITH SYNOPTIC SCALE FORCING REMAINING
SUBSIDENT...LACK OF ANY STRONG FOCUSING MECHANISM AND LOW ENSEMBLE
PROBABILITIES...CANNOT GO MUCH HIGHER THAN 15-20 POPS AT THIS POINT.
TEMPERATURES WILL BE COOLER ACROSS THE ENTIRE AREA AS COLD FRONT
WILL BE WELL TO THE SOUTH OF THE AREA BY MONDAY MORNING AND THINK
GEFS MEAN VALUES IN THE MID TO UPPER 80S REASONABLE FOR THE TIME
BEING AND WITH SFC HIGH SETTLING OVER THE AREA OVERNIGHT COULD BE A
LITTLE ON THE CHILLY SIDE WITH A FEW LOCATIONS DROPPING INTO THE 50S
OVERNIGHT. CONSIDERED DROPPING LOW TEMPS SEVERAL MORE DEGREES...BUT
WITH VERY HUMID AIRMASS CURRENTLY IN PLACE HAVE CONCERNS ABOUT
THINGS FOGGING UP AND HOLDING TEMPS STEADY...SO WILL REFRAIN FROM
DRASTIC MIN TEMP CHANGES FOR NOW.

TUESDAY-WEDNESDAY...FLOW ALOFT WILL REMAIN SIMILAR TO THE PAST FEW
DAYS...WITH FAIRLY ZONAL AND PROGRESSIVE FLOW EXPECTED TO CONTINUE
THROUGH THE PERIOD...OPENING DOOR TO A SERIES OF SMALL SHORT WAVE
TROUGHS. ALSO APPEARS FRONTAL ZONE WILL REMAIN CENTERED OVER THE CWA
ON BOTH DAYS. IN ADDITION TO THE FRONT PROVIDING FORCING FOR SFC
BASED STORMS...APPEARS TO BE REASONABLE AGREEMENT THAT STRONG WAA
WILL FORM TO THE EAST OF THIS FRONT IN RESPONSE TO TRANSIENT SHORT
WAVE TROUGH OVERNIGHT TUESDAY. BELOW NORMAL TEMPS LIKELY WILL
CONTINUE ACROSS MUCH OF THE AREA THROUGH THE PERIOD...ESPECIALLY IN
THE EAST WHERE PROBABILITIES FOR PRECIPITATION AND LIKELY PLACEMENT
OF FRONTAL POSITION FAVOR COOLER TEMPS. CURRENT FORECAST IN
REASONABLE SHAPE HERE AND DID NOT MAKE ANY DRASTIC CHANGES.

THURSDAY-SATURDAY...NO CHANGES PLANNED ATTM.

JRM
&&

.AVIATION...
1135 PM MDT SAT AUG 6 2011

FOR THE 06Z TAFS...A CLUSTER OF THUNDERSTORMS CURRENTLY MOVING EASTWARD
ACROSS NE COLORADO SHOULD REMAIN NORTH OF THE TERMINALS OVER THE NEXT
FEW HOURS W/O FURTHER DEVELOPMENT SOUTHWARD. OVERNIGHT THERE IS A CHANCE
THAT REDUCED VIS MAY DEVELOP AT THE TERMINALS WITH LIGHT WINDS AND SURFACE
TEMPERATURES ALREADY ONLY ABOUT 4-7 DEGREES FROM DEWPOINT. ANY FOG/BR
WHICH DEVELOPS WILL BURN OFF RAPIDLY AFTER SUNRISE WITH CONTINUED LIGHT
SOUTHEAST WINDS THROUGH THE REMAINDER OF THE VALID PERIOD.

050
&&

.GLD WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
NE...NONE.
CO...NONE.
&&
Hazardous weather outlook, Aug 7, 5:47 AM CDT, 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GOODLAND KS
447 AM MDT SUN AUG 7 2011

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-081430-
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
447 AM MDT SUN AUG 7 2011 /547 AM CDT SUN AUG 7 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST
NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS WILL CONTINUE TO MOVE ACROSS THE AREA THIS
MORNING. A FEW SEVERE STORMS CAPABLE OF PRODUCING DAMAGING WIND
GUSTS...LARGE HAIL AND LOCALLY HEAVY RAIN ARE POSSIBLE BEFORE 9 AM
MDT (10 AM CDT).

THUNDERSTORMS WILL REDEVELOP ACROSS THE AREA THIS AFTERNOON AND
EVENING. SEVERE WEATHER IS ONCE AGAIN POSSIBLE WITH THESE
STORMS...WITH THE BEST CHANCE ALONG AND NORTH OF INTERSTATE 70. DAMAGING
WIND GUSTS...LARGE HAIL AND LOCALLY HEAVY RAINFALL WILL BE THE
PRIMARY THREATS. THERE IS A SMALL THREAT FOR TORNADOES LATE THIS
AFTERNOON AND EARLY THIS EVENING...MAINLY NORTH OF A HILL CITY TO
TRENTON LINE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE CHANCE FOR THUNDERSTORMS WILL CONTINUE ACROSS THE AREA THROUGH
MUCH OF THE WEEK. SEVERE THUNDERSTORMS WILL BE POSSIBLE EACH
AFTERNOON AND EVENING...WITH THE BEST CHANCE EXPECTED ON TUESDAY
AND TUESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS EXPECTED TODAY AND TONIGHT.

JRM

In the hours before

Special weather statement, Aug 7, 3:45 AM CDT, 2 hours 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
245 AM MDT SUN AUG 7 2011

COZ091-KSZ013-070915-
KIT CARSON COUNTY-SHERMAN-
245 AM MDT SUN AUG 7 2011

...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR KIT CARSON COUNTY IN EAST CENTRAL COLORADO AND
SHERMAN COUNTY IN NORTHWEST KANSAS...

AT 241 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR BURLINGTON...MOVING EAST AT 40 MPH.

PENNY TO NICKEL SIZE HAIL...BRIEF HEAVY RAINFALL...AND WINDS TO 50
MPH ARE EXPECTED WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE.

&&

LAT...LON 3947 10178 3924 10173 3919 10232 3938 10237
TIME...MOT...LOC 0845Z 261DEG 35KT 3930 10221

050
Local storm report, Aug 7, 4:34 AM CDT, 2 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
334 AM MDT SUN AUG 07 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0332 AM     TSTM WND GST     4 W GOODLAND            39.35N 101.78W
08/07/2011  M51 MPH          SHERMAN            KS   MESONET

&&

050
Local storm report, Aug 7, 4:48 AM CDT, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
348 AM MDT SUN AUG 07 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0336 AM     TSTM WND GST     GOODLAND                39.35N 101.71W
08/07/2011  M48 MPH          SHERMAN            KS   ASOS

&&

050
Special weather statement, Aug 7, 5:18 AM CDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
418 AM MDT SUN AUG 7 2011

COZ091-KSZ013-027-071030-
KIT CARSON COUNTY-SHERMAN-WALLACE-
418 AM MDT SUN AUG 7 2011

...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR KIT CARSON COUNTY IN EAST CENTRAL COLORADO...
SHERMAN COUNTY IN NORTHWEST KANSAS AND WALLACE COUNTY IN WEST CENTRAL
KANSAS...

AT 417 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES SOUTH OF KANORADO...MOVING NORTHEAST AT
65 MPH.

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH
THIS STORM.

&&

LAT...LON 3957 10174 3957 10169 3919 10146 3906 10207
      3922 10218
TIME...MOT...LOC 1019Z 222DEG 55KT 3924 10201

JRM
Local storm report, Aug 7, 5:36 AM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
436 AM MDT SUN AUG 07 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0435 AM     HAIL             GOODLAND                39.35N 101.71W
08/07/2011  M0.75 INCH       SHERMAN            KS   NWS EMPLOYEE

            MEASURED AT NWS OFFICE

&&

050
Special weather statement, Aug 7, 6:27 AM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
527 AM MDT SUN AUG 7 2011

KSZ014-028-071145-
LOGAN-THOMAS-
627 AM CDT SUN AUG 7 2011

...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR THOMAS COUNTY IN NORTHWEST KANSAS AND LOGAN
COUNTY IN WEST CENTRAL KANSAS...

AT 626 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES NORTHWEST OF WINONA...MOVING EAST AT 30
MPH.

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH
THIS STORM.

TORRENTIAL RAINFALL IS ALSO OCCURRING...WHICH MAY FLOOD LOW LYING
AREAS. DO NOT DRIVE A VEHICLE ON A FLOODED ROADWAY.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE.

&&

LAT...LON 3908 10142 3914 10142 3914 10139 3934 10139
      3935 10088 3903 10091
TIME...MOT...LOC 1128Z 277DEG 24KT 3916 10129

JRM

The office that day

Everything else NWS Goodland, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 7, 3:45 AM CDTSpecial Weather StatementGLDSherman30 min
Aug 7, 3:48 AM CDTSevere Thunderstorm WarningGLDSherman42 min
Aug 7, 4:20 AM CDTSevere Thunderstorm WarningGLDSherman40 min
Aug 7, 5:18 AM CDTSpecial Weather StatementGLDSherman12 min
Aug 7, 5:23 AM CDTSevere Thunderstorm WarningGLDSherman37 min
Aug 7, 6:01 AM CDTFlash Flood WarningGLDSherman3 hr
Aug 7, 6:27 AM CDTSpecial Weather StatementGLDThomas18 min
Aug 7, 7:38 AM CDTSpecial Weather StatementGLDGove22 min
Aug 7, 8:00 AM CDTSpecial Weather StatementGLDGove15 min
Aug 7, 8:16 AM CDTSpecial Weather StatementGLDGove14 min
Aug 7, 8:28 AM CDTSpecial Weather StatementGLDGove17 min
Aug 7, 8:33 AM CDTSpecial Weather StatementGLDGraham12 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.